MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CRUCIATE RETAINING STANDARD CEMENTED FEMORAL COMPONENT SIZE 10 RIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CRUCIATE RETAINING STANDARD CEMENTED FEMORAL COMPONENT SIZE 10 RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Joint Laxity (4526); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona medial congruent articular surface right 11mm catalog #: 42522100811 lot #: 66239534, persona stemmed tibial component size e right catalog #: 42532007102 lot #: 67030529, persona all poly patella 32mm catalog #: 42540200032 lot #: 66781412.G2 - report source - foreign: event occurred in australia.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision due to pain and swelling from infection, as well as instability approximately four (4) months post-operatively.During the revision, it was identified that the patient instability was the result of a ruptured quadriceps tendon.All components were revised and replaced.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.The device was verified to have gone through acceptable sterilization processes following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors that may include hospital/surgical environment, provider-related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issue affecting implant safety or effectiveness, the implanted products are not identified as the source or contributing to the reported infection.The root cause of the patient's infection was determined to be traced to non-device related factors.The surgeon additionally reported the patient was non-compliant, however, it is unknown if the patient's non-compliance contributed to the reported issues.Therefore, a definitive root cause could not be determined for the patient's tendon rupture and instability.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CRUCIATE RETAINING STANDARD CEMENTED FEMORAL COMPONENT SIZE 10 RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22936342
Report Number3007963827-2025-00343
Device Sequence Number9783711
Product Code MBH
UDI-Device Identifier00889024230422
UDI-Public(01)00889024230422(17)340611(10)66521625
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502606802
Device Lot Number66521625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age88 YR
Patient SexFemale